Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 70, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 31, 2005, 2:57 PM MDT for San Miguel County, New Mexico. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2005, 2:57 PM MDT (20:57 UTC)
- Expired
- May 31, 2005, 4:00 PM MDT
- In force
- 63 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County San Miguel County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2842 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 1:23 PM MDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 31, 1:23 PM MDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 123 PM MDT TUE MAY 31 2005 .DISCUSSION...THUNDERSTORMS HAVE ALREADY STARTED TO DEVELOP OVER THE SANGRE DE CRISTO MTNS LATE MORNING AND EARLY AFTERNOON. UPPER LVL TROF AXIS IS OVER THE FAR EASTERN PLAINS AND WILL CONTINUE TO MOVE EAST THIS AFTERNOON. SMALL RIPPLE JUST BEHIND MAIN AXIS WILL TAKE LONGER TO EXIT THE STATE. UPPER LVL JET ALSO ASSOCIATED WITH THIS SYSTEM. EVEN AFTER THE S/W MOVES EAST THE PLAINS REMAIN UNDER NORTHWESTERLY FLOW ALOFT. NOT AS MUCH UPPER LVL SUPPORT AS YESTERDAY...ALTHOUGH ENOUGH. LOW LVL INGREDIENTS ARE IN PLACE FOR STRONG TO SEVERE TS OVER THE EASTERN PLAINS THE AFTERNOON AND EVENING. UPPER LVL WILL TURN MORE ZONAL AS A WEAK UPPER RIDGE MOVES EAST OVER OLD MEX. AFTER WED THE FLOW BECOMES MORE SOUTHWESTERLY. WINDS WILL INCREASE TO THE BREEZY TO WINDY CAT WED THRU SAT. MOISTURE ALSO DECREASES OVER THE WEST DURING THIS PERIOD. ANOTHER TROF MOVES OVER NM LATE THU AND EARLY FRI WITH THE MAIN LOBE STAYING OVER THE CENTRAL ROCKIES AND A SMALLER LOPE MOVING OVER NORTHERN OLD MEX. ANOTHER TROF DIGS ON THE BACK SIDE OF THE FIRST LATE FRI AND SAT WHICH KEEPS NM UNDER THE SOUTHWESTERLY FLOW. LATE IN THE WEEKEND AND EARLY NEXT WEEK AN AREA OF HIGH PRESSURE AGAIN BUILDS OVER OLD MEX AS A STRONG CUT OFF LOW ENTERS THE PAC NORTHWEST WHICH WILL KEEP NM UNDER THE SOUTHWESTERLY FLOW. SMALL IMPULSES WILL MOVE THRU THE FLOW SO WILL KEEP LOW POPS OVER THE NORTHERN TIER. LOW LVL MOISTURE WILL SKIRT THE EASTERN PLAINS THEREFORE WILL KEEP LOW POPS OVER THE EASTERN PLAINS AS IS. WILL LOOK MORE CLOSELY...AFTER A FEW MORE MODEL RUNS...TO TWEAK POPS IN THE EAST. THERE MAY BE A PERIOD OR TWO THAT WILL BE DRY. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 46 86 52 84 / 0 0 0 0 GALLUP.......................... 41 84 44 80 / 0 0 0 0 GRANTS.......................... 42 84 46 81 / 0 0 0 0 GLENWOOD........................ 47 89 56 86 / 0 0 0 0 CHAMA........................... 34 74 39 73 / 10 0 0 10 LOS ALAMOS...................... 44 80 46 78 / 10 0 0 0 RED RIVER....................... 36 68 39 67 / 20 10 10 10 TAOS............................ 38 79 42 78 / 10 0 0 0 SANTA FE........................ 45 80 47 80 / 0 0 0 0 SANTA FE AIRPORT................ 47 82 49 82 / 0 0 0 0 ESPANOLA........................ 45 85 48 85 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 57 86 59 85 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 53 87 58 87 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 54 84 57 83 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 56 86 60 87 / 0 0 0 0 SOCORRO......................... 54 90 58 89 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 52 78 53 78 / 0 0 0 0 MORIARTY/ESTANCIA............... 49 82 51 82 / 0 0 0 0 CARRIZOZO....................... 54 88 53 85 / 0 0 0 0 RUIDOSO......................... 54 79 55 77 / 0 0 0 10 RATON........................... 45 80 45 82 / 20 20 20 10 LAS VEGAS....................... 43 79 48 80 / 20 10 10 10 ROY............................. 50 80 52 83 / 30 20 20 10 CLAYTON......................... 52 80 55 83 / 20 20 20 20 SANTA ROSA...................... 53 86 56 90 / 20 10 10 10 TUCUMCARI....................... 56 88 60 90 / 30 20 20 20 FORT SUMNER..................... 57 89 59 91 / 20 10 10 10 CLOVIS.......................... 57 86 59 88 / 30 20 20 20 PORTALES........................ 58 88 58 90 / 30 20 20 20 ROSWELL......................... 61 91 60 93 / 10 10 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 23
Hazardous weather outlook, May 31, 6:00 AM MDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE MAY 31 2005 NMZ001>021-026-011200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT TUE MAY 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS. LARGE HAIL WILL BE THE MAIN THREAT...BUT DAMAGING WINDS AND ISOLATED TORNADOES ARE ALSO POSSIBLE AS STORMS SHIFT SOUTHEAST ACROSS THE PLAINS THIS EVENING. IN ADDITION...HIGH WATER FLOWS WILL CONTINUE WITHIN THE RIVERS AND STREAMS OVER NORTHERN NEW MEXICO. THE MAIN AREA OF CONCERN INCLUDES THE CABRESTO CREEK AND RED RIVER...WHERE A FLOOD WARNING CONTINUES. SIGNIFICANT PRECIPITATION COULD ALLOW WATERWAYS TO RISE ONCE AGAIN. .DAYS TWO THROUGH SEVEN... HIGH WATER FLOWS WILL CONTINUE WITHIN THE RIVERS AND STREAMS OVER NORTHERN NEW MEXICO. SIGNIFICANT PRECIPITATION COULD ALLOW WATERWAYS TO RISE ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING MAINLY BETWEEN 3 AND 9 PM ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS. REPORT SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE. 19
In the hours before
Special weather statement, May 31, 12:42 PM MDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1242 PM MDT TUE MAY 31 2005 NMZ004>007-011>013-018-020-021-010300- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS-QUAY COUNTY-ROOSEVELT COUNTY-SANGRE DE CRISTO MOUNTAINS- 1242 PM MDT TUE MAY 31 2005 ...TORNADO WATCH IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING... THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 362 IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR THE FOLLOWING AREAS IN NORTH AND CENTRAL NEW MEXICO THIS WATCH INCLUDES 9 COUNTIES COLFAX CURRY DE BACA GUADALUPE HARDING MORA QUAY ROOSEVELT SAN MIGUEL A TORNADO WATCH MEANS THAT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES... LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITHIN THE WATCH AREA. REMAIN ALERT AND CONTINUE TO LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL COMMERCIAL RADIO OR TELEVISION OUTLETS FOR LATEST STATEMENTS AND POSSIBLE WARNINGS FOR YOUR LOCATION. EMERGENCY MANAGERS SHOULD NOTIFY LOCAL SCHOOLS...HOSPITALS...AND OTHER COMMUNITY SAFETY COORDINATORS ABOUT THIS TORNADO WATCH. SKYWARN SEVERE WEATHER SPOTTERS SHOULD REMAIN ON STANDBY AND ALERT TO SUDDEN AND NEARBY THUNDERSTORM DEVELOPMENT. REPORT ALL SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637. 40
Special weather statement, May 31, 12:51 PM MDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1251 PM MDT TUE MAY 31 2005 NMZ005-311915- NORTHEAST HIGHLANDS- A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR NORTHEASTERN NEW MEXICO. ...STRONG THUNDERSTORM MOVING SOUTHEAST OVER SOUTH CENTRAL MORA COUNTY... AT 1242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES NORTHEAST OF VALMORA. MOVEMENT WAS SOUTHEAST AT 10 MPH. A FUNNEL IS ALSO POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE SHOEMAKER. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM WAS ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 40
Local storm report, May 31, 2:13 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
213 PM MDT TUE MAY 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 8 S ABBOTT 36.19N 104.26W
05/31/2005 0.75 INCH HARDING NM STORM CHASER
&&
CJONESLocal storm report, May 31, 2:38 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
238 PM MDT TUE MAY 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL ROY 35.95N 104.20W
05/31/2005 1.75 INCH HARDING NM LAW ENFORCEMENT
&&
CJONESLocal storm report, May 31, 2:51 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
251 PM MDT TUE MAY 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL ROY 35.95N 104.20W
05/31/2005 2.75 INCH HARDING NM LAW ENFORCEMENT
&&
CJONESLocal storm report, May 31, 2:55 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
255 PM MDT TUE MAY 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL 7 NE ROY 36.02N 104.11W
05/31/2005 1.75 INCH HARDING NM LAW ENFORCEMENT
&&
CJONESThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 6:06 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 54 min |
| May 30, 6:31 PM MDT | Tornado Warning | ABQ | Chaves | 44 min |
| May 30, 6:59 PM MDT | Tornado Warning | ABQ | Harding, Quay | 46 min |
| May 30, 7:03 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Quay | 57 min |
| May 30, 7:14 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 61 min |
| May 30, 7:18 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca | 42 min |
| May 30, 7:25 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 50 min |
| May 30, 7:44 PM MDT | Tornado Warning | ABQ | Harding, Quay | 50 min |
| May 30, 7:46 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 59 min |
| May 30, 7:53 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 67 min |
| May 30, 7:56 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 64 min |
| May 30, 8:01 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 59 min |
| May 30, 8:14 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 46 min |
| May 30, 8:15 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 50 min |
| May 30, 8:23 PM MDT | Tornado Warning | ABQ | Chaves | 37 min |
| May 30, 8:44 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 62 min |
| May 30, 8:47 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 59 min |
| May 30, 10:01 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 61 min |
| May 31, 12:09 AM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 27 min |
| May 31, 1:20 AM MDT | Severe Thunderstorm Warning | ABQ | Curry | 40 min |
| May 31, 1:04 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 26 min |
| May 31, 1:30 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding | 45 min |
| May 31, 2:16 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 44 min |
| May 31, 3:00 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 60 min |
| May 31, 3:44 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 61 min |
| May 31, 3:59 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 42 min |
| May 31, 4:02 PM MDT | Severe Thunderstorm Warning | ABQ | Quay, San Miguel | 58 min |
| May 31, 4:27 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 30 min |
| May 31, 4:31 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Mora | 44 min |
| May 31, 4:47 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 60 min |
| May 31, 4:51 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 54 min |
| May 31, 5:43 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 53 min |
| May 31, 5:45 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 41 min |
| May 31, 5:53 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 67 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.